Prednisolone in copd

Common Questions and Answers about Prednisolone in copd

orapred

i am 32 years old and had copd for years i am experiencing nasal bleeding for about a week a go , chest pain and difficlty breathing i use symbicort , ventoline and 15 mg prednisolone what do i do to stop the bleeding and burning in my nose and the chest pain?
Is he having COPD or chronic bronchitis? Can he never be weaned off steroids-all steroids except prednisolone is continued even after 1 month, how to wean off when he is not better? Need to start pred again or just antibiotics? He is also on plavix, prazosin and vasteral for heart and prostrate. Please advise.
I would ask your doctor for a full pulmonary function test - they should be able to determine what type of obstruction or such and whether COPD or asthma is more likely. In the mean time you should have a ventolin inhaler for when the symptoms increase to give you some reflief. Since predinsone worked so well, I would lean more to the asthma side of things.
hello, I have long term COPD and am on Combivent UVD's and Prednisolone and Spiriva, Symbicort, Uniphyllin, Erodotin and various antibiotics. I was recently in hospital and was in isolation because of MRSA and was discharged. Before I was discharged I was told that I had tested for Pseudomonas and it was present and it looked as though it was colonizing my lungs.
Is he having COPD or chronic bronchitis? Can he never be weaned off steroids-all steroids except prednisolone is continued even after 1 month, how to wean off when he is not better? Need to start pred again or just antibiotics? He is also on plavix, prazosin and vasteral for heart and prostrate. Please advise.
Corticosteroids like prednisolone are to be slowly tapered in dose and then weaned off.On sudden stoppage,there can be many side effects.I sincerely advise you to consult your doctor who has prescribed you prednisolone and then decrease the dose as advised by him.Pls do not do so on your own. Hope it helps.Take care and pls do keep me posted on how you are doing.
allmymarbles--although I don't have COPD and haven't the need for an inhaler, I have taken massive amounts of oral steroids in the past. I am constantly on the look-out for natural remedies for inflammation issues. Thanks again, and all the best to you. mlynndcats--I have uveitis, too. Bilateral anterior, intermediate AND posterior. The flares are no fun, as you well know. I hope your uveitis is in remission and you are able to enjoy life. Thanks again.
had to take prednisolone in small dose for all those years also because of problems with adrenal glands. no family history. my problem now is i am weaning off my prednislone and producing a lot of phlegm. sometimes i have noticed tiny green tadpole like strands in mucus what are these called. i find i use my releiver inhaler one puff every two hours rather than two puffs evry 4 hours as i dont seem to notice any difference on my second puff.
I used prednisone and inhaled steroids and for COPD, It not only resulted in hair loss, but CAUSED me to have an adrenal problem. I got off that junk and now rely on natural anti-inflammatories.
Hi I have been having asthma like problems for about 8 weeks now, mostly a dry cough and severe breathing problems at night (wheezing, shortness of breath etc) I went to docs 4 weeks ago and got given prednisolone for five days which worked like magic within 12 hours.. however ive started having problems again in the last two weeks. I went to the docs again today who said it may be asthma (he did say it may be copd as i used to smoke though i stopped 5 years ago).
He insists that after taking Prednisone, he coughs more and it is usually accompanied by thick mucus. The exertion in the coughing action causes his SpO2 level to drop drastically(below 70%) and heart beat rate also increases. No one believes him as the literature shows that prednisone is supposed to help with IPF. His doctor said that he can not stop the steroid abruptly so he needs to continue the dosage 10mg per day. He is reluctant to continue this treatment.
I'm not exactly sure but I had always envisioned between having any slight anemia and then the dehydration on top it causes the little tubes in there to be aggravated (as well as not receiving enough oxygen) so they aren't as moist as they need to be to move things around efficiently. Of course that is t he most unscientic answer you'll probably get but it made sense to me when I had it.
can prednisolone use in a 12years old boy cause fracture of lesser trochanter or psoas muscle to shift away from the femur
Also at same time I developed s Horseness in my voice which I still have now. Over the next 3 months (December to March) 06 I have been back to A&E on 6 acations. They have run blood tests checked heart and have now done 6 x-rays but say nothing is wrong with lungs. I have also had a camara put down my stomach to find out if any problems there but still nothing. During april I was admitted to hospital because pain was so bad.
when expressed as a fraction of total lung capacity. If it is high in absolute terms or in the preceding ratio exceptionally high, that is evidence of air trapping, most commonly seen with obstructive lung disease, such as asthma or COPD. Your doctors should be able to specify the cause of your restriction. Remember, also, that "normal values" are averages or mean values and that normal lung function occurs in a bell-shaped curve distribution.
I know you will be too sore at the moment but if you can ever get that cough under control it will be easier for you in the long run. Prednisolone works by stopping certain chemicals in the body that cause inflammation and so reduces the inflammation, or it should. It sounds as if it isn't working for you. If you can try breathing in deeply and then breathe out as much as you can while holding your sides to squeeze out as much CO2 as you can. This should help with your exchange of gases.
It began in 1976 and re occurs every 5 to 6 years. I get a sore throat (not tonsils but when you swallow) I now go straight on antibiotics and use Bricanyl inhaler although it doesnt seem to have much effect except to cause alot of mucus coughed up from the lungs. It causes me to have spasm coughing and if I cannot control this to 3 or 4 coughs my windpipe closes over making it hard to breath in or out.
i have been taking prednisolone for 6 weeks and in the past 2 weeks got moon face really bad. seems to have just come overnight then got really bad quickly. i was on 50mg for 2 weeks and 40mg for 2 weeks, down to 30 now for a week and im tapering off 10mg a week so should be on 10mg in 3 weeks. is this a long time to be on prednisolone? im not sure what long term is? does anyone know if moonface will go away as i reach lower levels or do you have to be completley off?
I did tx twice for hcv, thankfully ending tx with an SVR in 2004. I had to stop tx due to heart rhythm abnormality, but was blessed w/the SVR anyway. Since then I have not recovered my strength. I had undiagnosed infection since 1981. Not dx until 2001. Bx was stage 2, grade 2 in 2001, and also had fatty liver. Besides the hcv, I have COPD, Breast cancer and back problems, all which COULD cause fatigue, but I had the same fatigue for 20 yrs prior to these other conditions.
Angioedema should be managed aggressively as larynx may involve and also needs injection Adrenaline in addition to corticosteroids and anti histamine. Prednisolone should not be taken unless advised by doctor. It needs gradual decrease in dose when discontinuing. Treatment of hives includes anti histaminic and glucocorticoids against prescription. I suggest you to consult a skin/allergy specialist. Take care and regards.
especially running and lifting weights. I have to stop every once in a while just to yawn (frustrating) to stop from getting dizzy. It's also noticeable as I am trying to go to sleep and/or when I've had a glass or 2 of wine. I was "diagnosed" with exercise-induced asthma 9-10 years ago, but I think this was a mis-diagnosis as the inhalers never work (I've tried all sorts) and they usually end up making me feel worse.
MedHelp Health Answers